Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 14, 2012, 2:27 PM PDT. It took effect at Sep 15, 2012, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2012, 2:27 PM PDT (21:27 UTC)
- In effect from
- Sep 15, 2012, 2:00 PM PDT
- Expired
- Sep 15, 2012, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS86 KSTO 142127 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 227 PM PDT FRI SEP 14 2012 ...INCREASED WINDS SATURDAY AFTERNOON AND EARLY EVENING... .UPPER LEVEL TROUGH SKIRTING CLOSE ENOUGH TO NORTHERN CALIFORNIA TO INCREASE WINDS NEAR AND EAST OF THE SIERRA CASCADE CREST SATURDAY. HUMIDITY SHOULD STAY IN THE LOW TO MID TEENS. CAZ214-150700- /O.UPG.KSTO.FW.A.0008.120915T2100Z-120916T0300Z/ /O.NEW.KSTO.FW.W.0009.120915T2100Z-120916T0300Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- 227 PM PDT FRI SEP 14 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS AROUND 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT. * IMPACTS...HUMIDITY MAY BE NEAR THRESHOLDS AS IT CLIMBS A LITTLE DUE TO COOLER TEMPERATURES... BUT WIND CONDITIONS HAVE GOOD CHANCE TO REACH CRITERIA. HOWEVER WITH FUEL CONDITIONS AT CRITICAL LEVELS... WINDS MAY NEGATE ANY MINIMAL HUMIDITY INCREASES...ESPECIALLY ON FINE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONGER WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JCLAPP
2 follow-up statements
648 WWUS86 KSTO 150508 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1008 PM PDT FRI SEP 14 2012 ...INCREASED WINDS SATURDAY AFTERNOON AND EARLY EVENING... .UPPER LEVEL TROUGH SKIRTING CLOSE ENOUGH TO NORTHERN CALIFORNIA TO INCREASE WINDS NEAR AND EAST OF THE SIERRA CASCADE CREST SATURDAY. HUMIDITY SHOULD STAY IN THE LOW TO MID TEENS. CAZ214-152230- /O.CON.KSTO.FW.W.0009.120915T2100Z-120916T0300Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- 1008 PM PDT FRI SEP 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214... * AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...HUMIDITY MAY BE NEAR THRESHOLDS AS IT CLIMBS A LITTLE DUE TO COOLER TEMPERATURES...BUT WIND CONDITIONS HAVE A GOOD CHANCE TO REACH CRITERIA. HOWEVER WITH FUEL CONDITIONS AT CRITICAL LEVELS... WINDS MAY NEGATE ANY MINIMAL HUMIDITY INCREASES...ESPECIALLY ON FINE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONGER WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
123 WWUS86 KSTO 152148 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 248 PM PDT SAT SEP 15 2012 ...INCREASED WINDS SATURDAY AFTERNOON AND EARLY EVENING... .AN UPPER LEVEL TROUGH IS SKIRTING CLOSE ENOUGH TO NORTHERN CALIFORNIA TO INCREASE WINDS NEAR AND EAST OF THE SIERRA/CASCADE CREST SATURDAY. MEANWHILE...RELATIVE HUMIDITIES WILL REMAIN LOW...IN THE MID TEENS OR LESS. CAZ214-160300- /O.CON.KSTO.FW.W.0009.000000T0000Z-120916T0300Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- 248 PM PDT SAT SEP 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214... * AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH...WITH THE STRONGER WINDS OVER RIDGES. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITIES COMBINED WITH FUEL CONDITIONS AT CRITICAL LEVELS WILL CONTINUE TO LEAD TO ENHANCED FIRE DANGER...ESPECIALLY FOR FINE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONGER WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 14, 9:22 AM PDT, 5 hours 5 minutes earlier.
Area forecast discussion, Sep 14, 9:22 AM PDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 922 AM PDT FRI SEP 14 2012 .SHORT TERM DISCUSSION... SUNNY AND DRY WEATHER CONTINUES TODAY WITH A DRY ATMOSPHERE AND STABLE SOUTHWEST FLOW SETTING UP. THE UPPER LEVEL RIDGE OVER THE AREA WILL FLATTEN TODAY AND TONIGHT WITH SLIGHTLY COOLER TEMPERATURES RESULTING. A LITTLE STRONGER DELTA BREEZE BROUGHT A COUPLE OF DEGREES OF COOLING THIS MORNING TO THE DELTA AND AND ADJACENT AREAS WITH LITTLE CHANGE ELSEWHERE. OVERALL...THOUGH...A NOTABLE STRETCH OF UNSEASONABLY WARM HIGH TEMPERATURES LOOKS TO CONTINUE. AS OF YESTERDAY...12 CONSECUTIVE DAYS OF 90 DEGREE OR GREATER HIGH TEMPERATURES HAVE BEEN RECORDED AT DOWNTOWN SACRAMENTO. THIS IS ONE OF THE TOP TEN LONGEST STRETCHES OF CONSECUTIVE 90+ DAYS THERE IN SEPTEMBER SINCE RECORDS BEGAN. THE RECORD OF 90+ DAYS FOR SEPTEMBER IN DOWNTOWN SACRAMENTO IS 20 CONSECUTIVE DAYS...SET IN 1899. IF THE CURRENT FORECAST VERIFIES...THIS RECORD WOULD BE TIED ON FRIDAY OF NEXT WEEK (SEP 21ST). WHILE NO INDIVIDUAL DAILY RECORDS ARE IN JEOPARDY THE EXTENDED PERIOD OF DAYS IN THE 90S IS NOTABLE. THE UNSEASONABLY WARM TEMPERATURES MAY NOT BE OBVIOUS DUE TO THE RELATIVELY LIMITED CHANGE IN HIGHS OVER THE PAST SEVERAL WEEKS...WHILE THE AVERAGE HIGHS FOR THIS TIME OF YEAR HAVE DIPPED INTO THE UPPER 80S. THIS PATTERN HAS BEEN APPARENT OUTSIDE OF THE SACRAMENTO AREA AS WELL...WITH REDDING REACHING TRIPLE DIGITS YESTERDAY. THE CURRENT FORECAST LOOKS ON TRACK...NO CHANGES MADE. EK .EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY) FOR MONDAY THROUGH THURS...THE MODELS HAVE BECOME MORE CONSISTENT AT KEEPING A WEAK LOW OFF THE WEST COAST WHILE NORTHERN CALIFORNIA REMAINS IN A HIGH AMPLITUDE RIDGE PATTERN THROUGH THE WEEK. THIS BROAD RIDGE WILL KEEP NORCAL TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL...REDUCING ANY ADDITIONAL SYNOPTIC COOLING. DRY WEATHER IS EXPECTED TO CONTINUE THROUGH THURSDAY. SH && .AVIATION... VFR MAINLY SKC OR SCT CIRRUS CLOUDS CONTINUE FOR THE NEXT 24 HRS. LIGHT WINDS AT TAF SITES. && .STO WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 14, 7:00 AM PDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT FRI SEP 14 2012 CAZ013>019-063-064-066>069-151400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT FRI SEP 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:44 AM PDT | Fire Weather Watch | STO | 4 hr |
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.